Posted by Jack (188.8.131.52) on February 18, 2000 at 20:43:46:
In Reply to: I hesitate to reply as I think you should consult your doctor posted by NicholasD on February 18, 2000 at 20:06:49:
most benign preventative. What does this mean?
Typical side effects of verapamil are constipation, fatigue and the like. Not serious, not life threatening and no long term damage of any kind. Compare those side effects to some of the other clusters preventative meds and it is no contest - verapamil is the tamest.
Now to address the heart failure that you speak of - Verapamil - by the way NOT the slow release variety - the other variety which is not as widely used - had a slightly higher statistical incidence of HEART ATACK and DEATH in people who were very sick - THEY ALREADY HAD HEART FAILURE.
Verapamil is a widely used drug to treat hypertension and it is has the least serious and long lasting side efects of any of the preventatives and that is why knowledgeable Nueros often make it the first drug they try. Doesn't work for everyone but it works for many.
Do not take my word for this speak to Doc Greg and every other professional you can find.
With all due respect I think you are a little confused.
Post a Followup